MAUDE Adverse Event Report: C.R. BARD, INC. (MONCKS) -1030583 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; FOLEY CATHETER(LATEX)

C.R. BARD, INC. (MONCKS) -1030583 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; FOLEY CATHETER(LATEX)
Model Number 0168L20
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the catheter leaked water near the inflation valve while the user injected the water into the balloon.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "method for use: when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.[fragment of the balloon or segment of catheter may remain in the bladder.] do not pull the catheter hard.[the catheter including a balloon may be damaged or the bladder/urethral mucous membrane may be injured.]¿.Since it may be difficult to remove catheter even after balloon deflation in some cases, the catheter should be removed under the physician¿s instructions by reference to the section ¿troubleshooting¿.When deflating balloon, allow balloon to deflate on its own; do not aspirate with a syringe.[the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the balloon cannot be removed.] when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.[the stylet may exit the side hole to damage the urethral mucosa.] applicable patients: use with great care for patients with disturbance of consciousness, etc.[when patient removes catheter unconsciously, the mucosa of the bladder and urethra may be damaged, balloon may be ruptured, catheter may be broken, and catheter fragments may be left behind in the bladder.] [contraindications]: method for use: do not reuse.Do not resterilize.Be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] no substance except sterile water should be used to inflate the balloon.[if contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.] do not wipe catheter surface with organic solvents such as alcohol.[the coating on the device may come off.] applicable patients: do not use in patient who are or have been allergic to natural rubber.[directions for use]: method of use: the device is intended for single use only and is not reusable.Precautions for use: cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.Lubricate catheter shaft with water-soluble lubricant.Carefully insert catheter into the urethral meatus, and advance it until the balloon enters the bladder.Using a needle-less syringe, gently infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.Never inflate the balloon without first establishing urine flow which assures that the catheter is in the bladder and there are no obstructions to urine flow.Pull catheter slightly to seat the balloon at the level of the bladder neck and secure placement.For a double-balloon catheter, infuse through the valve printed bladder for balloon inflation.After the prostatic balloon part of the device enters the prostate, using a needle-less syringe, gently infuse the specified volume of sterile water through the valve printed prostate to inflate the balloon.To deflate balloon and remove catheter, gently insert a luer tip (needleless) syringe in the inflation valve.Even without aspiration, sterile water in the balloon will come out spontaneously through balloon deflation.After balloon deflation, withdraw the catheter slowly while confirming that no abnormal resistance is encountered." (b)(4).
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER(LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (MONCKS) -1030583
428 power house rd
moncks corner SC 29461
MDR Report Key6600924
Report Number1018233-2017-02810
Device Sequence Number14542
Product Code EZC
UDI-Device Identifier00801741017841
UDI-Public(01)00801741017841
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0168L20
Device Catalogue Number0168L20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1